MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 30IN 6-0 D/A BV-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 30IN 6-0 D/A BV-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number EP8709H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Hematoma (1884); Speech Disorder (4415); Insufficient Information (4580)
Date of Event 04/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.Post-op, the suture broke.This resulted in a reoperation.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did 3 suture break post-op? if no, please explain.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? what instruments were used in this procedure to handle the suture? how many days post-op was the suture breakage noted? how was it determined that the suture broke post-op? did the wound dehis? if yes, what tissue dehisced? please describe any medical/surgical intervention required for this suture event including dates and results.Please describe the appearance of the suture during the second procedure.Were there any patient stress factors that precipitated the event of suture breakage post op? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? will the product be returned? if so, please provide the return date and tracking information.Note: related events reported via 2210968-2024-04993, 2210968-2024-04994, and (b)(6).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: h6 health effect clinical codes.Additional information: a2, a3, a4, b3, h4, h6 type of investigation.Additional information was requested, and the following was obtained: here are the answers from the surgeon did 3 suture break post-op? if no, please explain.Under operation twice, changed to new, when reoperated found it braked.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure; 77 years , male.64 kg.Date and name of index surgical procedure? lefta side carotid trombeendarectomy.Paf 21.The diagnosis and indication for the index surgical procedure? amaurosis fugax and minor stroke.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open.On what tissue was the suture used? carotid artery.What was the tissue condition (normal, thin, calcified, fragile, diseased)? normal efter trombus and calification was removed.How was the suture placed (interrupted or continuous)? continuous.How was the suture originally tied (multiple knots, square knot, etc.)? multiple knots.What instruments were used in this procedure to handle the suture? hands , when disputed - needle holder.How many days post-op was the suture breakage noted? same day after 3.5 hours.How was it determined that the suture broke post-op? visualy , during reoperation.Did the wound dehis? if yes, what tissue dehisced? please describe any medical/surgical intervention required for this suture event including dates and results.Please describe the appearance of the suture during the second procedure.Used another suture- from the other box.Were there any patient stress factors that precipitated the event of suture breakage post op? can not answer.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? during 3 times suture was broken.Used new to resuturating and that suture was broken after 3.5 hour.What symptoms did the patient experience following the index surgical procedure? onset date? 15.04.2024.Large haematoma in opearted place.Other relevant patient history/concomitant medications? antocoagulants - clopidogrel.What is the physician¿s opinion as to the etiology of or contributing factors to this event? weak suture.What is the patient's current status? hoarseness - after 4 weeks postoperative.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.Additional h6 component code: g07002 no device problem.Additional h3 investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample determined that it was received, one open box with twenty unopened samples pertain to the product code ep8709h.As per the sampling plan, a visual inspection was performed on thirteen samples, and no defects were found on the packages.The packets were opened, and the swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.Also, a functional test was performed using instron equipment and tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
PRLNE BLU 30IN 6-0 D/A BV-1 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19215625
Report Number2210968-2024-04995
Device Sequence Number15502523
Product Code GAW
UDI-Device Identifier10705031208308
UDI-Public10705031208308
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEP8709H
Device Lot NumberTHBBBX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer05/15/2024
06/04/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date05/28/2024
06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight64 KG